MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VERSABOND AB 40 GRAMS F2; BONE CEMENT

SMITH & NEPHEW, INC. VERSABOND AB 40 GRAMS F2; BONE CEMENT
Model Number 71271440
Medical Device Problem Code Failure to Back-Up (1047)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total knee arthroplasty surgeon complained about the flaky texture of the radiopaque bone cement.The second package opened gave the same result.In order to overcome this problem, the surgeons had to use synicem 1g bone cement.
 
Additional Manufacturer Narrative
Results of investigation: the devices, intended for use in treatment, were not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records for the provided batch did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Although there were no prior complaints for one of the two reported devices.One device is reusable product that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.Factors and/or some potential probable causes that could include but not limited exposure to improper temperature settings, mixing time, incorrect chemical composition, and shipped improperly.The supplier was made aware of the complaint.In addition, they have tested another retain sample of the referenced batch 18lc07540 at 21°c by hand mixing in a beaker with spatula.The sample shows a slightly sandy behavior until 1:30 minutes after begin of mixing, but got its usual texture after total 2 minutes; handling times as defined in the handling charts of the ifu have been confirmed.We recommend that all reusable product be routinely inspected for wear and damage and replaced as necessary.

Brand Name
VERSABOND AB 40 GRAMS F2
Common Device Name
BONE CEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
sarah freestone
1450 brooks road
MDR Report Key9869676
Report Number1020279-2020-00988
Device Sequence Number3041211
Product Code LOD
UDI-Device Identifier03596010507372
UDI-Public03596010507372
Combination Product (Y/N)N
PMA/510(K) Number
K022688
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/22/2021
Device Model Number71271440
Device Catalogue Number71271440
Device Lot Number18LC07540
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 02/29/2020
Supplement Date Received by Manufacturer10/29/2020
01/08/2021
09/27/2022
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date11/04/2020
01/11/2021
09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0933-2021
Patient Sequence Number1
Patient SexUnknown